Alert archive / Oklahoma / Tornado Warnings in 2013

Tornado Warning 46, NWS Norman, OK

May 29, 2013Beckham County, Greer County, Washita County, Oklahoma

NWS Norman, OK issued this tornado warning at May 29, 2013, 7:54 PM CDT for Beckham County, Greer County, Washita County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 7:54 PM CDT (00:54 UTC)
Expired
May 29, 2013, 8:30 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Beckham County, OK, Greer County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:10 PM CDTTORNADO11 Sse Sayre, OKBRIEF TORNADO REPORTED BY THE ERICK POLICE DEPARTMENT 1 MILE SOUTH OF THE SPRING CREEK CHURCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:22 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2011 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
4.8
Supercell composite
23.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WFUS54 KOUN 300054
TOROUN
OKC009-055-149-300130-
/O.NEW.KOUN.TO.W.0046.130530T0054Z-130530T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
  SOUTHWESTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
  EXTREME NORTH CENTRAL GREER COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 830 PM CDT
    
* AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES EAST OF DELHI...AND MOVING EAST AT 40
  MPH.

IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO TWO INCHES IN
DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SENTINEL...CARTER...DELHI AND RETROP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&

LAT...LON 3536 9923 3513 9915 3511 9935 3511 9941
      3510 9946 3508 9968 3520 9972
TIME...MOT...LOC 0054Z 247DEG 35KT 3515 9959 

$$
WR
4 follow-up statements
561 
WWUS54 KOUN 300106
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT WED MAY 29 2013

OKC055-300115-
/O.CAN.KOUN.TO.W.0046.000000T0000Z-130530T0130Z/
GREER OK-
806 PM CDT WED MAY 29 2013

...THE TORNADO WARNING FOR EXTREME NORTH CENTRAL GREER COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THIS AREA.

LAT...LON 3522 9966 3534 9923 3513 9915 3511 9933
      3511 9944 3512 9961
TIME...MOT...LOC 0105Z 248DEG 26KT 3516 9953 

$$

OKC009-149-300130-
/O.CON.KOUN.TO.W.0046.000000T0000Z-130530T0130Z/
BECKHAM OK-WASHITA OK-
806 PM CDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN BECKHAM AND SOUTHWESTERN WASHITA COUNTIES...
        
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 4 MILES SOUTHWEST OF CARTER...MOVING EAST
AT 30 MPH.

IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO TWO INCHES IN
DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SENTINEL...CARTER AND RETROP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&

LAT...LON 3522 9966 3534 9923 3513 9915 3511 9933
      3511 9944 3512 9961
TIME...MOT...LOC 0103Z 248DEG 26KT 3516 9953 

$$
WR
619 
WWUS54 KOUN 300109
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT WED MAY 29 2013

OKC009-149-300130-
/O.CON.KOUN.TO.W.0046.000000T0000Z-130530T0130Z/
BECKHAM OK-WASHITA OK-
809 PM CDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN BECKHAM AND SOUTHWESTERN WASHITA COUNTIES...
        
AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 4 SOUTH OF CARTER...MOVING EAST AT 35 MPH.

IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO TWO INCHES IN
DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SENTINEL...CARTER AND RETROP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&

LAT...LON 3523 9962 3534 9923 3513 9915 3511 9931
      3511 9944 3512 9956 3523 9963
TIME...MOT...LOC 0107Z 248DEG 29KT 3517 9950 

$$
WR
825 
WWUS54 KOUN 300114
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT WED MAY 29 2013

OKC009-149-300130-
/O.CON.KOUN.TO.W.0046.000000T0000Z-130530T0130Z/
BECKHAM OK-WASHITA OK-
814 PM CDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN BECKHAM AND SOUTHWESTERN WASHITA COUNTIES...
        
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 2 MILES SOUTHEAST OF CARTER...MOVING 
NORTHEAST AT 40 MPH.

IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO TWO INCHES IN
DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SENTINEL...CARTER AND RETROP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&

LAT...LON 3525 9955 3534 9923 3513 9915 3511 9929
      3511 9950 3525 9956
TIME...MOT...LOC 0110Z 245DEG 34KT 3520 9944 

$$
WR
804 
WWUS54 KOUN 300121
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT WED MAY 29 2013

OKC009-149-300130-
/O.CON.KOUN.TO.W.0046.000000T0000Z-130530T0130Z/
BECKHAM OK-WASHITA OK-
821 PM CDT WED MAY 29 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL BECKHAM AND WESTERN WASHITA COUNTIES...
        
AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 5 MILES NORTHWEST OF RETROP...MOVING
NORTHEAST AT 35 MPH.

IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO TWO INCHES IN
DIAMETER IS EXPECTED WITH THIS STORM.

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL BECKHAM AND WESTERN WASHITA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&

LAT...LON 3526 9951 3534 9923 3520 9921 3518 9929
      3515 9946
TIME...MOT...LOC 0118Z 244DEG 31KT 3523 9940 

$$
WR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 29, 6:48 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 29, 6:48 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT WED MAY 29 2013

.DISCUSSION...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS OK EARLY THIS EVENING.
ONE LINE OF STORMS WAS LOCATED FROM JUST SOUTH OF PNC THROUGH OUN.
ANOTHER LINE WAS LOCATED EAST OF WWR TO WEST OF CSM. HAVE INCLUDED
TEMPOS TO REFLECT THESE LINES...WITH A MAIN THREAT OF SEVERE WIND
GUSTS EXCEEDING 50 KT. AFTER THE TSRA DIMINISHES LATE
TONIGHT...MVFR CIGS ARE EXPECTED AGAIN AND SOUTH WINDS NEAR 20 KT
WILL CONTINUE TO IMPACT MOST OF THE TERMINALS. AN AWW WAS ISSUED
FOR OKC...BUT HAS JUST EXPIRED AS THE LINE OF STORMS MOVES OUT OF
THE AREA.

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT WED MAY 29 2013/

DISCUSSION...
CURRENTLY...A LINE OF SEVERE CONVECTION REMAINS FOCUSED ALONG THE
DRY LINE ACROSS THE TX PANHANDLE. AHEAD OF THE DRY LINE...IN THE
WARM SECTOR...A SCATTERED LINE OF SUB SEVERE THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS FAR SWRN OK AND WRN N TX. THERE REMAINS
A DECENT CAPPING INVERSION ACROSS CENTRAL AND NRN OK.
HOWEVER...WITH THE RECENT DEVELOPMENT ACROSS SWRN OK AND WRN N
TX...THUNDERSTORM DEVELOPMENT WILL LIKELY CONTINUE THROUGH THE
EVENING ACROSS WRN OK...AND EVENTUALLY INTO CENTRAL OK. THE
PRIMARY SEVERE THREAT WILL BE ACROSS FAR WRN/NWRN OK AS THE DRY
LINE SLOWLY PUSHES EASTWARD THIS AFTERNOON...NEAR THE OK/TX
BORDER. SCATTERED CONVECTION WILL LIKELY SPREAD INTO THE METRO
AFTER 6 PM...WITH FREQUENT LIGHTNING...SEVERE HAIL...AND WIND
GUSTS OF 50 TO 60 MPH ALL POSSIBLE. THE TORNADO THREAT FOR THE OKC
METRO REMAINS LOW THROUGH THE EVENING HOURS.

TONIGHT...
THE LARGE SCALE MID-TROPOSPHERIC TROUGH WILL REMAIN NEGATIVELY
TILTED OVERNIGHT THROUGH THURSDAY MORNING...WITH THE 500MB TROUGH
AXIS ORIENTED FROM SRN ALBERTA THROUGH THE SRN PLAINS. WITH THE
PRIMARY SFC LOW LIFTING N/NE ACROSS SRN KS OVERNIGHT...SHOWER AND
THUNDERSTORMS WILL LIKELY PERSIST THROUGH THU MORNING. AS
INDIVIDUAL STORMS MOVE OFF THE DRY LINE LATER THIS EVENING AND
ACTIVITY INCREASES ACROSS WRN OK...EXPECT THESE STORMS TO MERGE
INTO A LINE AS THEY APPROACH THE CENTRAL OK/OKC METRO. THIS WILL
LESSEN THE OVERALL TORNADO THREAT THIS EVENING FOR THE METRO.
HOWEVER...THE DAMAGING WIND THREAT AND LARGE HAIL POTENTIAL WILL
CONTINUE AS THIS AREA OF STORMS MOVE EAST THROUGH THE EVENING.

THURSDAY...
THE MAIN FORECAST CONCERN WILL BE FOCUSED ON THUNDERSTORM CHANCES FOR
THU AFTN. THE PRIMARY 500MB TROUGH WILL REMAIN NEGATIVELY TILTED
AND FOCUSED ACROSS THE WRN CONUS...FROM THE PAC NW THROUGH THE SRN
PLAINS. IN RESPONSE... ANOTHER SHORTWAVE RIDING THE LARGER TROUGH
WILL SWEEP OFF SERN CO...WITH THE DRY LINE MAKING A SURGE
EASTWARD...THIS TIME INTO WRN/N CENTRAL OK. AGREEMENT FROM SHORT
RANGE GUIDANCE WOULD PLACE IT SOMEWHERE JUST SHY OF AN ENID TO
WEATHERFORD TO CROWELL TX LINE. BUFR SOUNDINGS FOR NWRN/N CENTRAL
OK SHOW VERY STEEP LAPSE RATES AND FAVORABLE HODOGRAPHS THROUGH
THE LATE AFTN/EARLY EVENING. WITH BACKING SFC WINDS NEAR THE SFC
LOW THROUGH 00Z FRI...0-1 AND 0-3KM HELICITIES WILL INCREASE.
OVERALL...WITH THE SURGING DRY LINE FOR FOCUSED LIFT AND DECENT
DYNAMICS...THE POTENTIAL FOR SUPERCELLS WITH LARGE HAIL...
DAMAGING WINDS... AND TORNADOES LOOKS DECENT THU AFTN ACROSS N
CENTRAL OK THROUGH SWRN OK AND FAR WRN N TX BEFORE THE DRY LINE
RETREATS BACK TO THE WEST OVERNIGHT. AT THE MOMENT...THE BEST
POTENTIAL FOR TORNADOES WILL BE NEAR THE SFC LOW TRACK AND THE
BEST SURGE IN THE DRY LINE...WHICH WILL BE ACROSS N CENTRAL OK
THROUGH W CENTRAL OK. ELSEWHERE...ACROSS CENTRAL OK AND THE OKC
METRO...THE DRY LINE WILL LIKELY STALL JUST WEST OF THE
METRO...NEAR EL RENO. HOWEVER...ANY STORMS THAT MOVE OFF THE DRY
LINE AND EASTWARD...WILL BE CAPABLE OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS. THROUGH THE EVENING...STORMS WILL LIKELY FORM INTO
A LINE...SHIFTING EASTWARD THROUGH THE EVENING AND OVERNIGHT AS
THE SFC LOW LIFTS E/NE ONCE AGAIN.

FRIDAY...
SEVERE WEATHER POTENTIAL WILL CONTINUE FRIDAY AS ANOTHER SHORT WAVE
RIDES SEWRD AROUND THE PRIMARY 500MB TROUGH AS IT FINALLY BEGINS
TO TRANSITION OVER THE CENTRAL PLAINS. WITH THE SFC LOW TAKING A
MORE SOUTHWARD TRACK DURING THE DAY FRIDAY...THIS WILL BRING THE
WARM FRONT INTO PLAY ACROSS NRN AND NWRN OK...DROPPING SWRD
THROUGH THE AFTN JUST NORTH OF THE OKC METRO. WHILE OUT WEST...THE
DRY LINE MAKES ANOTHER PUSH EASTWARD ACROSS WRN N TX AND S/SWRN
OK. IN RESPONSE TO THE SFC LOW/WARM FRONT/DRY LINE COMBINATION...
SFC WINDS WILL ONCE AGAIN BACK THROUGH THE AFTERNOON... RESULTING
IN INCREASED O-1KM AND 0-3KM HELICITIES THROUGH. MID-LEVEL LAPSE
RATES WILL REMAIN STEEP FROM CENTRAL OK THROUGH WRN N TX...AND
DEEP LAYER SHEAR WILL REMAIN SUFFICIENT FOR SUSTAINED UPDRAFTS AND
SUPERCELLS. AT THE MOMENT...THE GREATEST THREATS WILL BE
LARGE DAMAGING HAIL... DAMAGING WIND GUSTS... AND TORNADOES FROM
NORTH CENTRAL OK THROUGH WRN N TX.

NOT TO BE LEFT OUT...FLOODING AND FLASH FLOODING COULD BE POSSIBLE
FRIDAY AS MID-RANGE GUIDANCE SHOWS PERSISTENT SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE WARM FRONT ACROSS NRN OK.

FOR THE WEEKEND...
SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST EARLY...EXITING TO
THE SE THROUGH THE AFTERNOON. BROAD HIGH PRESSURE WILL SET UP OVER
THE CENTRAL PLAINS...WITH DRY CONDITIONS FOR SUNDAY INTO MONDAY.

KURTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  83  70  83 /  50  30  20  40
HOBART OK         68  93  70  97 /  40  20  10  20
WICHITA FALLS TX  70  92  72  94 /  40  20  10  10
GAGE OK           63  90  59  89 /  40  10  10  10
PONCA CITY OK     68  84  71  81 /  60  40  30  50
DURANT OK         70  86  71  87 /  50  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

16/03/03
Hazardous weather outlook, May 29, 5:15 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT WED MAY 29 2013

OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
ALL OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS...
WHILE A SLIGHT RISK COVERS THE REMAINDER OF CENTRAL AND SOUTHEAST
OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
STILLWATER... TO SHAWNEE... TO SULPHUR AND ARDMORE... INCLUDING
ALL OF WESTERN NORTH TEXAS.

THE MODERATE RISK AREA INCLUDES THE OKLAHOMA CITY METRO...WICHITA
FALLS...LAWTON...WOODWARD...ENID...WEATHERFORD...AND ALTUS AREAS.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING...

DAMAGING WIND GUSTS UP TO 75 MPH...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS...
BRIEF TORNADOES...

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS THROUGH MIDNIGHT
TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS HAVE BEEN ACTIVATED AND SHOULD CONTINUE TO BE
READY FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING.

DISCUSSION...
A COMPLEX WEATHER SCENARIO CONTINUES ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS. AN UPPER LEVEL DISTURBANCE WILL APPROACH
THE SOUTHERN PLAINS FROM THE WEST. AS THIS OCCURS...A DRYLINE WILL
BE LOCATED ACROSS EASTERN PARTS OF THE PANHANDLES OF OKLAHOMA
AND TEXAS. THE LIFT ASSOCIATED WITH THIS DISTURBANCE HAVE ALLOWED
SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP IN A WARM MOIST
AND UNSTABLE AIRMASS.

TWO MAIN LINES OF THUNDERSTORMS HAVE DEVELOPED...ONE NEAR THE
DRYLINE...AND ANOTHER FARTHER EAST ACROSS THE CENTRAL THIRD OF
OKLAHOMA.  THE EASTERN LINE HAS THE BETTER CHANCE OF CONTINUING
THROUGH THE EVENING HOURS...WHILE THE WESTERN LINE MAY WEAKEN.

DAMAGING WINDS...LARGE HAIL...AND BRIEF TORNADOES ARE POSSIBLE
WITH THESE LINES OF STORMS THIS EVENING.

LONG LIVED OR LARGE TORNADOES ARE NOT LIKELY THROUGH TONIGHT.

STORMS ARE EXPECTED TO WEAKEN OR MOVE INTO EASTERN OKLAHOMA
AFTER MIDNIGHT TONIGHT WITH A DIMINISHING CHANCE FOR SEVERE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 2 INCHES MAY CAUSE LOCALIZED FLOODING
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE LIKELY IN CENTRAL AND NORTHERN
OKLAHOMA ON THURSDAY AND FRIDAY DURING THE AFTERNOON AND EVENING
HOURS ON BOTH DAYS. VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES
ARE POSSIBLE WITH SEVERE THUNDERSTORMS THURSDAY AND FRIDAY.

STORM CHANCES WILL CONTINUE SATURDAY AND SATURDAY NIGHT ACROSS
MAINLY SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...THEN RETURN
TO PARTS OF THE AREA MONDAY AND TUESDAY.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A POSSIBILITY
WITH STORMS THURSDAY THROUGH SATURDAY NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM THURSDAY.

CMS/MBS

In the hours before

Special weather statement, May 29, 7:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT WED MAY 29 2013

OKZ046-047-050-051-300100-
MARSHALL OK-JOHNSTON OK-LOVE OK-CARTER OK-
719 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...WESTERN
JOHNSTON...LOVE AND SOUTHERN CARTER COUNTIES UNTIL 800 PM CDT...

AT 715 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF LEON...MOVING NORTH AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3376 9719 3382 9720 3385 9717 3392 9721
      3386 9726 3389 9731 3385 9733 3386 9733
      3388 9733 3382 9738 3383 9746 3425 9746
      3420 9685 3394 9698 3395 9700 3384 9702
      3385 9709 3382 9705 3381 9709 3372 9711
TIME...MOT...LOC 0015Z 185DEG 35KT 3378 9735
Local storm report, May 29, 7:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             5 W SAYRE               35.30N 99.72W
05/29/2013  E1.00 INCH       BECKHAM            OK   FIRE DEPT/RESCUE

&&

MDAY
Local storm report, May 29, 7:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             9 N VINSON              35.03N 99.87W
05/29/2013  E2.00 INCH       BECKHAM            OK   TRAINED SPOTTER

&&

MDAY
Local storm report, May 29, 7:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             14 S ERICK              35.01N 99.87W
05/29/2013  E2.50 INCH       GREER              OK   AMATEUR RADIO

&&

MDAY
Local storm report, May 29, 7:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     N ERICK                 35.21N 99.87W
05/29/2013                   BECKHAM            OK   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN.

&&

MDAY
Special weather statement, May 29, 7:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT WED MAY 29 2013

OKZ019-020-026-300115-
LOGAN OK-LINCOLN OK-PAYNE OK-
748 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...CENTRAL
LINCOLN AND CENTRAL PAYNE COUNTIES UNTIL 815 PM CDT...

AT 747 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF RIPLEY TO KENDRICK...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3616 9682 3615 9663 3574 9662 3565 9673
      3582 9726 3625 9686 3624 9682
TIME...MOT...LOC 0047Z 241DEG 30KT 3599 9695 3579 9675

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:08 PM CDTAreal Flood AdvisoryOUNBeckham, Custer, Greer, Harmon, Roger Mills, Washita3 hr
May 29, 7:08 PM CDTSevere Thunderstorm WarningOUNCleveland, Grant, Kay, Lincoln, Logan, Noble and 3 more52 min
May 29, 7:12 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Harmon, Kiowa, Roger Mills and 1 more63 min
May 29, 7:19 PM CDTSpecial Weather StatementOUNLove41 min
May 29, 7:48 PM CDTSpecial Weather StatementOUNLincoln, Payne27 min
May 29, 7:55 PM CDTSpecial Weather StatementOUNJohnston, Murray50 min
May 29, 8:00 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc60 min
May 29, 8:02 PM CDTSpecial Weather StatementOUNAtoka, Coal, Hughes58 min
May 29, 8:12 PM CDTSpecial Weather StatementOUNCarter, Jefferson, Love33 min
May 29, 8:29 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita61 min
May 29, 8:47 PM CDTSpecial Weather StatementOUNCarter, Love43 min
May 29, 9:02 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray58 min
May 29, 9:04 PM CDTSpecial Weather StatementOUNHughes, Pontotoc56 min
May 29, 9:33 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Washita72 min
May 29, 9:39 PM CDTSpecial Weather StatementOUNHughes36 min
May 29, 9:45 PM CDTSpecial Weather StatementOUNBlaine, Garfield60 min
May 29, 9:55 PM CDTSpecial Weather StatementOUNJohnston, Love, Marshall, Murray50 min
May 29, 10:41 PM CDTSpecial Weather StatementOUNJohnston49 min
May 29, 10:44 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Garfield, Kingfisher, Logan and 2 more46 min
May 29, 10:49 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall3 hr
May 29, 11:27 PM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall3 hr
May 29, 11:28 PM CDTAreal Flood AdvisoryOUNNoble2 hr
May 29, 11:30 PM CDTSpecial Weather StatementOUNCanadian, Logan, Noble, Payne60 min
May 29, 11:34 PM CDTAreal Flood AdvisoryOUNAtoka, Coal3 hr
May 29, 11:39 PM CDTSpecial Weather StatementOUNAtoka, Coal, Johnston66 min
May 30, 12:28 AM CDTSpecial Weather StatementOUNGarfield, Kay, Kingfisher, Logan, Noble, Payne62 min
May 30, 12:42 AM CDTSpecial Weather StatementOUNCoal, Hughes63 min
May 30, 1:41 AM CDTSpecial Weather StatementOUNKay, Noble, Payne64 min
May 30, 6:58 AM CDTSpecial Weather StatementOUNCoal32 min
May 30, 7:47 AM CDTSpecial Weather StatementOUNBryan28 min
May 30, 7:52 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston38 min
May 30, 8:32 AM CDTSpecial Weather StatementOUNAtoka28 min
May 30, 8:52 AM CDTSpecial Weather StatementOUNWoods23 min
May 30, 11:55 AM CDTSpecial Weather StatementOUNNoble35 min
May 30, 12:25 PM CDTSpecial Weather StatementOUNNoble35 min
May 30, 12:30 PM CDTFlash Flood WatchOUNCanadian, Cleveland, Garfield, Grant, Hughes, Kay and 9 more43 hr
May 30, 12:32 PM CDTSpecial Weather StatementOUNCaddo28 min
May 30, 12:36 PM CDTSevere Thunderstorm WarningOUNKay, Noble39 min
May 30, 12:44 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma, Pottawatomie61 min
May 30, 12:49 PM CDTSevere Thunderstorm WarningOUNCaddo41 min
May 30, 1:04 PM CDTSpecial Weather StatementOUNKingfisher26 min
May 30, 1:09 PM CDTSpecial Weather StatementOUNNoble36 min
May 30, 1:14 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma46 min
May 30, 1:17 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma, Pottawatomie28 min
May 30, 1:20 PM CDTSevere Thunderstorm WarningOUNNoble10 min
May 30, 1:23 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady52 min
May 30, 1:32 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne43 min
May 30, 1:35 PM CDTTornado WarningOUNKingfisher, Logan40 min
May 30, 2:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady39 min
May 30, 2:13 PM CDTTornado WarningOUNLincoln, Logan, Payne47 min
May 30, 2:23 PM CDTSpecial Weather StatementOUNOklahoma37 min
May 30, 2:25 PM CDTSpecial Weather StatementOUNComanche35 min
May 30, 2:39 PM CDTSevere Thunderstorm WarningOUNGrady, McClain51 min
May 30, 2:42 PM CDTSpecial Weather StatementOUNLogan33 min
May 30, 2:57 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche48 min
May 30, 2:57 PM CDTTornado WarningOUNLincoln, Payne63 min
May 30, 3:14 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne46 min
May 30, 3:16 PM CDTSpecial Weather StatementOUNKingfisher44 min
May 30, 3:18 PM CDTTornado WarningOUNCleveland, Grady, McClain42 min
May 30, 3:32 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady43 min
May 30, 3:43 PM CDTFlash Flood WarningOUNPayne4 hr
May 30, 3:47 PM CDTSpecial Weather StatementOUNCotton28 min
May 30, 3:49 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne41 min
May 30, 3:57 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain48 min
May 30, 4:08 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens67 min
May 30, 4:16 PM CDTSpecial Weather StatementOUNCotton59 min
May 30, 4:22 PM CDTSevere Thunderstorm WarningOUNComanche38 min
May 30, 4:30 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma, Pottawatomie30 min
May 30, 4:36 PM CDTTornado WarningOUNGarvin, Grady, Stephens54 min
May 30, 4:40 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie50 min
May 30, 4:41 PM CDTSpecial Weather StatementOUNJefferson34 min
May 30, 4:48 PM CDTSpecial Weather StatementOUNCleveland27 min
May 30, 4:50 PM CDTSpecial Weather StatementOUNLogan40 min
May 30, 4:54 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan51 min
May 30, 4:59 PM CDTTornado WarningOUNGarvin, Grady, Stephens31 min
May 30, 5:09 PM CDTAreal Flood AdvisoryOUNGrady3 hr
May 30, 5:14 PM CDTSevere Thunderstorm WarningOUNJefferson46 min
May 30, 5:15 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Murray, Stephens60 min
May 30, 5:16 PM CDTSevere Thunderstorm WarningOUNJefferson44 min
May 30, 5:22 PM CDTTornado WarningOUNCarter, Garvin, Grady, Stephens53 min

Nearby

Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.